Loading ...
Sorry, an error occurred while loading the content.

Cheeks not eating

Expand Messages
  • woolamaroo
    Hi all, I posted several weeks ago about my cat, Cheeks, who has RCM. He had been doing fine until a couple weeks ago when he went through about 3 days of not
    Message 1 of 4 , Nov 24, 2010
    • 0 Attachment
      Hi all,

      I posted several weeks ago about my cat, Cheeks, who has RCM. He had been doing fine until a couple weeks ago when he went through about 3 days of not wanting to eat hardly anything. He pulled out of that and his appetite returned to normal. Last week he went into another cycle of not eating, this time about 4 or 5 days and he was very lethargic. The cardiologist recommended stopping the benazapril, which seemed to help as his appetite returned. But he is not eating again, as of yesterday, so I have my doubts whether the benazapril has anything to do with it. The only other med he is on is atenolol. Has anyone else experienced this, and if so what was your remedy. He is not on lasix, so I wonder if perhaps fluid is building up, but it is my understanding that when that happens the only way to get rid of it is with lasix or tapping the chest. I would also think he would be far worse than he is right now if fluid had been slowly building up and not draining. Does the heart condition itself cause inappetence?

      Suzanne
    • Kristen G
      I think that maybe I have read that atenolol can cause nausea.  I wonder if that could be part of it.  It is really, really dangerous for cats not to eat
      Message 2 of 4 , Nov 24, 2010
      • 0 Attachment
        I think that maybe I have read that atenolol can cause nausea.  I wonder if that
        could be part of it.  It is really, really dangerous for cats not to eat
        especially for these long periods.  It can cause liver damage and they can die. 


        http://www.marvistavet.com/html/body_hepatic_lipidosis.html

        I wish that I could help more.

        Kristen

         

        ________________________________
        From: woolamaroo <indah@...>
        To: feline-heart@yahoogroups.com
        Sent: Wed, November 24, 2010 7:17:51 PM
        Subject: [FH] Cheeks not eating

         
        Hi all,

        I posted several weeks ago about my cat, Cheeks, who has RCM. He had been doing
        fine until a couple weeks ago when he went through about 3 days of not wanting
        to eat hardly anything. He pulled out of that and his appetite returned to
        normal. Last week he went into another cycle of not eating, this time about 4 or
        5 days and he was very lethargic. The cardiologist recommended stopping the
        benazapril, which seemed to help as his appetite returned. But he is not eating
        again, as of yesterday, so I have my doubts whether the benazapril has anything
        to do with it. The only other med he is on is atenolol. Has anyone else
        experienced this, and if so what was your remedy. He is not on lasix, so I
        wonder if perhaps fluid is building up, but it is my understanding that when
        that happens the only way to get rid of it is with lasix or tapping the chest. I
        would also think he would be far worse than he is right now if fluid had been
        slowly building up and not draining. Does the heart condition itself cause
        inappetence?

        Suzanne







        [Non-text portions of this message have been removed]
      • elfinmyst@aol.com
        Hi I have several cats who take the fortekor and atenolol and none of them have any problems eating in my experience except when they are poorly. Maybe it
        Message 3 of 4 , Nov 25, 2010
        • 0 Attachment
          Hi

          I have several cats who take the fortekor and atenolol and none of them
          have any problems eating in my experience except when they are poorly. Maybe
          it would be worth a vet check to check Cheek's temperature and to listen to
          the lungs to be sure he hasn't got fluid. He may have a cold, a runny nose
          means they can't smell the food or he may feel sick. The other thing needs
          checking would be the teeth just to rule out a sore tooth.

          I`d try lots of different foods and see if there is anything he'll try.
          Maybe you could puree it.

          Lyn:)

          _www.myfurkids.co.uk_ (http://www.myfurkids.co.uk/)


          [Non-text portions of this message have been removed]
        • Mmayer11
          Hi, Suzanne, I agree with Lyn. All the reasons she listed could be the cause. I really don t think it s either one of the meds that s causing this. If Cheeks
          Message 4 of 4 , Nov 25, 2010
          • 0 Attachment
            Hi, Suzanne,
            I agree with Lyn. All the reasons she listed could be the cause. I really don't think it's either one of the meds that's causing this. If Cheeks checks out medically with your cardio specialist and he doesn't have an underlining illness..., I'd introduce Slippery Elm Bark powder made into a gel, I would add this to his meals [a teaspoon at a time] at least 2 X daily. Remember to keep this dosing at least 2 or more hours away from Cheek's meds.




            HTH
            Marianna




            -----Original Message-----
            From: woolamaroo <indah@...>
            To: feline-heart <feline-heart@yahoogroups.com>
            Sent: Wed, Nov 24, 2010 7:17 pm
            Subject: [FH] Cheeks not eating





            Hi all,

            I posted several weeks ago about my cat, Cheeks, who has RCM. He had been doing fine until a couple weeks ago when he went through about 3 days of not wanting to eat hardly anything. He pulled out of that and his appetite returned to normal. Last week he went into another cycle of not eating, this time about 4 or 5 days and he was very lethargic. The cardiologist recommended stopping the benazapril, which seemed to help as his appetite returned. But he is not eating again, as of yesterday, so I have my doubts whether the benazapril has anything to do with it. The only other med he is on is atenolol. Has anyone else experienced this, and if so what was your remedy. He is not on lasix, so I wonder if perhaps fluid is building up, but it is my understanding that when that happens the only way to get rid of it is with lasix or tapping the chest. I would also think he would be far worse than he is right now if fluid had been slowly building up and not draining. Does the heart condition itself cause inappetence?

            Suzanne









            [Non-text portions of this message have been removed]
          Your message has been successfully submitted and would be delivered to recipients shortly.